Update: May 14th

Well, it’s been a while. I’ve been sort of in a holding pattern for the last few months: very busy with my new business start-up while still finishing up at my old job. I’ve also had really awful colds this year. They seem to be hitting everyone hard, though, so while they were terrible, it’s always comforting to know it isn’t just me.

My doc tried me on a new sleep med, Trazadone, but I only made it through one night. It left me groggy and miserable at the lowest dosage. Oh well. Mostly I’m sleeping okay now.

Except for last night, when my feet were absolutely killing me. I have been neglecting the chiropractor for the last few weeks, and have cut down on massages. Boy, am I feeling it! I have an almost pathological need to walk all the time, like restless leg but when I’m awake, but then when I do… oh my aching feet!

That said, I’m sort of hard-core about walking through the pain. Perhaps this is my body getting ready for the trips I’ll be leading starting in June.

Must see the chiropractor tomorrow :).

Advertisements
Previous Post
Leave a comment

5 Comments

  1. c

     /  July 1, 2012

    hello there fellow-edsr-with-hurting-swollen-feet! I had the same problem for 3 years and got rid of it. Now I have once-in-a-while-heel type feet. I am a happy to share what I discovered and did to get back into regular shoes. (It had gotten to the point where I was in ankle boots from morning to nite). Not sure if it is the anwer for you but you can figure that out yourself. Contact me at my email if interested.

    Reply
  2. Tammy Howell

     /  September 15, 2013

    Hi There, I am very recently on the journey of hunting down a doctor for myself after suffering a constellation of life-altering HMS symptoms for the entirety of my 44 years. But in the last 2 years I’ve done a real cliff-dive in pain and with my joint dis-locations and pain-insomnia, till I finally couldn’t take it any more. I kept going back to my PCP – who I love, but really got no help or answers. Then in the last three weeks, just doing my own hunting on the web, I “happened” upon a paper put together by a specialist in D.C. It literally told my life story in like seventeen pages of symptoms – I wanted to cry. His name is Alan Pocinki. And as soon as I read the first page of your blog, I thought of you, because he is a strong advocate of controlling our sleep deprivation, and managing our pain issues and anxiety through the use of mild beta blockers to suppress the over production of adrenaline that seems to be common in most of us with the severe secondary symptoms. That definitely seems to be you. I would reccommend the mentioning this to your own doctors. I actually live here on the East Coast and am contacting Dr. Pocinki for a consult in the next few weeks – but I also have the extreme issues you have with absorption of meds – all of the bad side effects – rarely any of the good – this has been a lief long issue with me. So my only fear is that this will negate the potential of beta blockers, but I al so “over cooked” for lack of sleep and anxiety that has climbed to an almost out of control place, that I am willing to try it.

    I will book mark your site, and let you know, if I have any success with it. Also, along wit that article that he has out there for patients, if you google Dr. Pocinki, you will find a symposium of neurosurgeons actaully talking about chiari, where he is actually one of the keynote speakers. He is definitely not pro-surgery for HMS patients unless every other avenue has been exhausted.

    Reply
    • Interesting, Tammy! Let me know how it goes.

      Reply
      • Tammy Howell

         /  September 27, 2013

        Hey again. Well, a couple of updates I wanted to share with you and anyone else who might have our particular set of symptoms in common. First, Dr. Alan Pocinki in D.C. has closed his patient list at least for the next six months – he has been deluged with patients because of being added to several of the internet blogs for hypermobility and autonomic disfunction. I was devestated when we called for the appointment and heard “no”.

        My Dr. has attempted to call and request that he take me as an urgent referral, because I am literally one of the most complex cases of comorbidity of both of these diseases he has ever seen, but while his office is waiting for a reply back from Dr. Pocinki’s office, he has decided to follow Dr. Pocinki’s basic procotcol for treating his patient’s with the Beta-blockers, “benzos” and maybe in my case (because of extreme PTSD) Alpha-blockers as well, along with anti-inflammatories and pain meds for the chronic joint and nerve pain.

        So last night I started a very low dose of Atenelol- a very old version of BP med, which has a very short half-life. I am titrating it up over time, and will hopefully increase to twice a day, then switch to a better med, once we determine that the beta-blockade is indeed breaking the adrenaline cycle. I was supposed to also start a new anti-inflammatory and pain med last night as well, as it does no good to get the adrenaline under control, if you are still awoken constantly by the joint pain; but; alas, when I got the meds home and looked them up, they were both things I could not take. Celebrex – the NSAID – interferes with the uptake of the Atenelol, so there was no way I was taking that. And then he has perscribed Tramadol. But when I looked it up, it is in the opioid class- the same class as codeine – A BIG NO-NO for me.

        I have had life-long drug metabolism issues- with all kinds of drugs and anesthesia – and I know for a fact that I get ONLY the negative effects of codeine, vicodin, hydrocodone, etc. So even though Tramadol is non-narcotic, and is not supposed to cause nausea- why even bother puttiing something through my liver that has a side effect like “severe constipation”? Someone who already takes a perscribed dose of Miralax 4 times per day to keep my over-stretchy bowels moving does not need that type of trial and error in my life.

        Also, we are scheduling genetic testing for me for the following: Typing for any of the known Ehlers-Danlos/ BJHS related genetic characteristics. I know that I inherited this from my maternal grandmother, but my father also has some of the classic Marfanoid Habitus, as well. I am also going to be tested for genetic mutation in drug metabolism to determine if I am either a genetically “Poor-Metabolizer” or a “Ultra-Rapid Metabolizer.” All of my life-time of horrific medical experience points to “Ultra-Rapid” being likely.

        So, I am going to include a bunch of links here that I hope will be helpful to you. The first couple are links to the documents for Dr. Pocinki that I referenced in my previous post. The third is to an EDS conference which included other physicians and has many other hand-outs available. The fourth link is to a site which breaks down the facts about genetic mutation and metabolism. The final link is to an article regarding issues with anesthetic metabolism in patients with hypermobility – no surprise to those of us who have lived it, right?

        Hypermobility Handout in PDF

        http://www.ednf.org/images/2011conference/Handouts/Pocinki_EDNF2011.pptx

        http://www.ednf.org/index.php?option=com_content&task=view&id=2052&Itemid=88889219

        https://cpmc.coriell.org/Sections/Medical/DrugsAndGenes_mp.aspx?PgId=216

        http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1079398/

        Thank you again for putting your life and experience out here in the universe. Maybe if enough of us all put our collective heads together we can really make a difference for each other – after all, we are the ones with super-human, mutated brains, right?

      • Thanks so much Tammi! Very helpful
        info. Let us know how it goes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: